Alert archive / California / Wind Advisories in 2020
Wind Advisory 57, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 27, 2020, 4:18 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2020, 4:18 PM PDT (23:18 UTC)
- Expired
- Aug 28, 2020, 3:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
763 WWUS76 KLOX 272318 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 418 PM PDT Thu Aug 27 2020 CAZ039-052-280400- /O.NEW.KLOX.WI.Y.0057.200827T2318Z-200828T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 418 PM PDT Thu Aug 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Areas of northwest to north winds 15 to 30 mph with gusts up to 40 mph. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-054-088-547-548-280400- /O.CON.KLOX.HT.Y.0011.000000T0000Z-200828T0400Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 418 PM PDT Thu Aug 27 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Temperatures up to between 95-103 degrees is expected. * WHERE...Santa Monica Mountains, Los Angeles County Mountains, Santa Clarita Valley, San Fernando Valley and San Gabriel Valley. * WHEN...Until 9 PM PDT this evening. * IMPACTS...There is an increased risk for heat related illnesses to sensitive populations like the very young, the very old, those without air conditioning, and outdoor workers. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Hall
2 follow-up statements
475 WWUS76 KLOX 280400 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 900 PM PDT Thu Aug 27 2020 CAZ046-054-088-547-548-280500- /O.EXP.KLOX.HT.Y.0011.000000T0000Z-200828T0400Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 900 PM PDT Thu Aug 27 2020 ...HEAT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Temperatures are cooling and the heat advisory will be allowed to expire. $$ CAZ039-052-281000- /O.CON.KLOX.WI.Y.0057.000000T0000Z-200828T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 900 PM PDT Thu Aug 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Areas of northwest to north winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
046 WWUS76 KLOX 280955 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 255 AM PDT Fri Aug 28 2020 CAZ039-052-281100- /O.EXP.KLOX.WI.Y.0057.000000T0000Z-200828T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 255 AM PDT Fri Aug 28 2020 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Although there will continue to be northerly winds around Gaviota 15-25 mph with gusts between 30 and 40 mph for a few more hours, it is so isolated that the wind advisory will be allowed to expire. $$ CK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 27, 1:16 PM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 27, 1:16 PM PDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
116 PM PDT Thu Aug 27 2020
.SYNOPSIS...27/115 PM.
A cooling trend will develop for the weekend and near normal
temperatures are likely late this weekend or early next week,
followed by a warming trend to above normal away from the coast
by mid week. Breezy northerly winds will affect southern Santa
Barbara County this evening through early Friday morning.
&&
.SHORT TERM (TDY-SUN)...27/113 PM.
Patchy low clouds lingered along a few of Central Coast beaches
early this afternoon. Otherwise, sunny skies covered the forecast
area, with little change expected thru sunset. Temps this
afternoon are forecast to be several degrees above normal away
from the coast, with the valleys and lower mtns rising into the
upper 90s to 103. As a result, a Heat Advisory is in effect thru 9
PM this evening for many areas of L.A. County away from the
coast. Please see the latest Non-Precipitation Weather Message
(LAXNPWLOX) for the latest info on the Heat Advisories.
An upper level high near the Four Corners region today will drift to
the SE into W Texas and New Mexico Fri into Sat. At the same time,
upper level troffiness will persist along and just off the central
and SW CA coast, with a broad and dry SW flow aloft over the
forecast area. The upper level high is forecast to drift S into
northern Mexico by Sun, with upper level troffiness lingering
over swrn CA.
The marine inversion should not change much for tonight thru Sun
and be generally around 1200-1400 ft deep along the Central
Coast, and about 600-1000 ft deep south of point Conception.
Night and morning low clouds and fog are expected to affect the
Central Coast, Santa Ynez Vly, Salinas River Vly and L.A. County
coast tonight, then expand to cover mainly the coastal plain and
some lower adjacent vlys Fri night thru Sun morning. Otherwise,
mostly clear skies will prevail across the region thru Sun. Temps
are forecast to lower gradually thru the period, but remain a few
degrees above normal for inland sections except cooling to
slightly below normal for the vlys closer to the coast by Sat.
Gusty N canyon winds will affect the SBA County S coast and mtns
tonight thanks to good offshore flow (NAM fcst SBA-SMX gradients
of -3.5 mb at 06Z this evening), with gusts approaching advisory
levels at times. Otherwise, there should be typical onshore flow
each afternoon and evening across the region thru Sun, with breezy
to gusty S-W winds especially along the Central Coast and in the
foothills, mtns and deserts.
.LONG TERM (MON-THU)...27/113 PM.
The EC and GFS are in good agreement thru Tue with upper level
troffiness wakening Mon and upper level ridging nosing into the
area from the N on Tue. For Wed and Thu, the EC forecasts the
upper ridging to strengthen into an 595 dm upper level high over
central and srn CA, while the GFS builds a weaker upper level high
more into the central and southern Great Basin, with very weak
upper troffiness over the forecast area. It does look like either
model solution will heat things up over the region by mid week.
Overall, little change in the general weather pattern can be
expected over the region during the extended period, with varying
amounts of night and morning low clouds and fog persisting mainly
along the coast, except into some adjacent vlys Mon. Temps are
forecast to become several degrees above normal by Tue and
continue thru Thu, with the hottest inland locations reaching the
low 100s. The typical afternoon and early evening onshore flow
pattern will persist as well, except some sundowner winds will be
possible over southern SBA County during the evening hours
starting Tue.
&&
.AVIATION...27/1908Z.
At 1739Z at KLAX, the marine layer was about 600 feet deep. The
top of the inversion was at 2200 feet with a temp of 28C.
Moderate confidence in the 18z forecast. Low clouds are expected
to become widespread tonight on the Central Coast, in the Santa
Ynez Valley, then in the Salinas Valley late, with LIFR to VLIFR
conds expected. Low clouds are also expected across the L.A.
County coastal plain with generally IFR conditions expected.
KLAX...Moderate confidence in the 18z TAF. There is a 20-30%
chance that skies will remain clear tonight.
KBUR...High confidence in the 12z TAF, with CAVU conds thru the pd.
&&
.MARINE...27/112 PM.
Overall, moderate confidence in forecast. Small Craft Advisory
(SCA) level winds will likely continue across the outer waters
through late tonight. Local gale force gusts continue and are a
bit troubling considering model data does not support winds that
strong. Will add a Gale Warning for zones 673 and 676 through
tonight. After tonight, conds will likely remain below SCA levels
Fri through Mon. However, seas will remain rough and choppy with
short periods Fri and Fri night.
Across the inner waters north of Pt. Sal, SCA level NW winds are
likely this afternoon and evening, then conds are expected to
remain below SCA levels tonight through Mon.
Across the inner waters south of Pt. Conception, choppy short
period seas will be close to SCA levels in some areas this
morning. SCA level winds and seas are likely across western
portions of the Santa Barbara Channel this afternoon through late
tonight. Elsewhere, there will be local gusts to 20 kt this
afternoon and evening. After tonight, conds are expected to remain
below SCA levels through Mon.
Patchy dense fog with visibility 1 nm or less will likely affect
portions of the coastal waters this morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 9 PM PDT this evening for zones
46-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for
zones 650-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
No significant hazards expected.
&&
PUBLIC...Sirard
AVIATION...Sweet/DB
MARINE...Sweet
SYNOPSIS...Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:24 AM PDT | Heat Advisory | LOX | Los Angeles | 18 hr |
| Aug 27, 2:23 PM PDT | Gale Warning | LOX | 6 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.